Progress Update: Falling Apart Again

multiple sclerosis leg weakness ms

Sorry to all my readers out there for not writing in a while… I have been kind of busy… I have also been playing the denial card as far as my health goes… This week I have been noticing a few symptoms flaring up and getting worse day by day but I have kept finding excuses for why they were acting up for THAT particular day however, I can no longer play that card… It is now clear that my symptoms are flaring up despite the fact that I thought I was already experiencing an exacerbation! Now it’s just getting worse.

This could be a result of stress and some heat here and there but the most logical explanation would be my decreasing of Prednisone. I have been on steroids since just before August of 2010 and since then I have also had 3 separate IV treatments of Solu-Medrol so I have had a lot of steroids in my system for a long time now… I have been tapering down for the last few weeks pretty quickly but this week I dropped pretty low pretty quick. I’m thinking that might have something to do with my sudden increase of symptoms.

So first I started noticing my sensitivity to the cold on the right side of my body was getting worse… Then I noticed I wasn’t feeling heat in the right side of my body the same as I feel it on the left side so I would say that could be called “partial” or “light” numbness… Then I started noticing some weakness in my left leg and a little balance issues. Today I awoke to notice my balance was horrible and my left hand has a little pins a needles in it… My left leg is really weak and I can’t control my foot too well. When I compare it to my right foot you can see the difference like night and day… My right foot has no problem tapping up and down really fast but my left foot can barely move up and down at probably less then 1/4 the speed of my right. This of course is effecting my gate but not enough that I can’t compensate for it yet… Frustrating regardless…

So today I am in a horrible mood… I wanted to get off disability and find a job, start earning some money and start moving forward but once again my life is being put on hold… I can’t seem to catch a decent brake and I don’t know how I ever will! I don’t know how I am supposed to find and hold a job with health like this! I suppose my best bet is to try and go to school and get some kind of job in the medical field as my chances there are probably much better then everywhere else… I am just really impatient right now… I want to move forward in life… I’m sick of sitting around doing nothing… I want to be productive and I want to see reward for what I do with my time… I’m sick of being broke… I want to be able to out out for dinner or breakfast every once in a while, do things I enjoy, and not have to worry about the bills. I don’t want to be rich I just want to be comfortable…

Well… Hopefully the pharmacy will refill my Prednisone… If they do I’ll be upping my dosage again until I can see my new neurologist on the 21st… See what he says… I’ll keep everyone posted!

14 thoughts on “Progress Update: Falling Apart Again

  • April 8, 2011 at 10:20 pm
    Permalink

    Good luck with Higuchi, Matt! 🙂
    I, myself switched to my first neurologist because even she was better than Van Petten. :p
    On the 21st I go to Loma Linda to see the normal neurologist there. When do you go? Do you know yet?

    Reply
  • April 8, 2011 at 10:23 pm
    Permalink

    Good luck, Matt! If I could go to work, I would too. It's more of a cognitive/emotional thing with me. I can't handle much stress. Fortunately, I'm debt-free now and I don't sweat money much. I'm so low on LDN and I need my prescription filled immediately!

    Reply
  • April 8, 2011 at 11:19 pm
    Permalink

    You have to be kind to yourself Matt, you've done lots of things, setting up the facebook page for everyone, continuing with your photography and working at getting a better place to live.
    Having MS means everything changes, you have to go along with the changes as best you can. Constantly ranting against what you can't do will only make you unhappier. You've given lots of people a good place to meet and talk about MS on MS is BS. That is a thing you should be very proud of. I think you're doing a great job Matt.

    Reply
  • April 9, 2011 at 2:02 am
    Permalink

    Carolyn is absolutely right!!!!!! You have a TON to be proud of. I think you can do anything you set your mind to. Yes MS is BS!!! But I also think you can do it!!! Don't let it get you!

    Reply
  • April 9, 2011 at 4:17 pm
    Permalink

    First of all I have no idea when I go to Loma Linda, I am still on a waiting list for Dr. Giang…

    And yes, I know I have done some good stuff but I havn't done anything that helps me financially which is where my stress is coming from :^( I'm actually going to talk to a councilor soon about financial aid for school then maybe Ill feel more accomplished if I am working towards something… Won't feel so guilty about not having a job haha but thanks you guys I relaly do appreciate it.

    I'm glad your all in my life even if it's just the "cyber" part haha :^b

    Reply
  • April 10, 2011 at 9:18 am
    Permalink

    Aw Matt, I'm so sorry you're not feeling well. :/ But since you're saying that you "dropped pretty low pretty quick" – do you think some of it could be withdrawal symptoms? I had three days of IV treatments last week and they sent me home without a taper (don't ask me why) and my body went mad; I had a lot more trouble moving because my arms and legs felt weak and stiff, the pain was worse than usual and the right side of my head just went entirely numb. It's getting better though. Maybe you could ask your doc about that?

    Hope you'll feel better soon. *hugs*

    Reply
  • April 10, 2011 at 1:46 pm
    Permalink

    Matt, I am right here with you man. I admire you so much. I go for an MRI next month. I am so weak. There are days when I can't get out of bed until 1 in the afternoon. All I want to do is work too. Cuz work makes me happy. Right left my left arm is so weak. I don't have pins and needles too often, just a lot of weakness and balance problems. I am angry at myself for not getting an MRI years ago. I am 26, and I know this is getting worse. Just be positive, and remember there are a lot of people that you inspire. Lots of love.

    Reply
  • April 10, 2011 at 3:59 pm
    Permalink

    I think some of it cuold be withdrawel symptoms, I am going to look up the symptoms today and compare to what I have because I can't remember them all off the top of my head besides headaches which I have been having but I have always had headaches since my earlyteen years and they only went away while I was on Prednisone… Weird…

    @BRB: Thanks, hopefully that MRI will get you the proper treatments you need. Thats how I was when I was first having issues, I would sleep 10 hours, wake up for an hour or two and go right back to bed for 6 hours, wake up for another hour or two and so on…. It sucks… But thanks for the positive energy, sending it right back at yah!

    Reply
  • April 10, 2011 at 4:02 pm
    Permalink

    Haha wow… quick google revealed these withdrawel symptoms:

    * joint pain
    * muscle pain
    * fatigue
    * headache
    * fever
    * low blood pressure
    * nausea and vomiting

    Today I woke up with all of that except low blood preasure (since I can't do that myself) and I have not thrown up but I do have nausea. The joint pains are the worst of them all so yeah I think I came off the Prednisone too fast, I ordered more though and will up it on Monday when I pick it up.

    Reply
  • April 10, 2011 at 4:36 pm
    Permalink

    I hope some of it is due to the withdrawal. As I said, for me at least, my current (permanent?) MS symptoms also got worse. Be careful with steroid cold turkey and take care, okay? 😉

    Reply
  • April 10, 2011 at 6:24 pm
    Permalink

    I certain they are, and yes… Now I realize just how careful you have to be… Came off way too fast for as long a I was on them. Ugh…. That's what happens when you don't have a REAL doctor…. I'm going to try to write another post in a bit but I just feel so horrible right now I can barely take care of this comment…

    Reply
  • April 10, 2011 at 6:25 pm
    Permalink

    Afraid I might have to pull out the pain killers again… trying so hard not to.

    Reply
  • April 10, 2011 at 10:27 pm
    Permalink

    My BP has reached frightening levels and I'm giving up on Copaxone. While I believe it was helping me avoid relapses, it raised my BP too much. I'm stopping treatment before I see my doctor. I can't reach her anyway. Whenever I got a cold or infection, which was usually once a year, I had a relapse. Last month I had one of the worst colds ever and I didn't have a relapse. I know it was due to Copaxone. Now since I'm stopping this treatment, I won't have this added protection. I'm also taking LDN, so there is no other injection program that is compatible to the LDN treatment. There's no way I'm giving up LDN. Yet I know the LDN doesn't stop the progression of lesions as well as the injections. I'll live with it. The other drugs have too many harsh side effects and didn't help my symptoms as well as LDN. I'm concerned about my future. I can't worry about it though. I hope you get better soon, Matt. Stay strong, dude. That's all we can do. Shanti

    Reply

Leave a Reply